MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE

BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Model Number M00558250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results.Visual evaluation revealed that the needle and sheath was bent near the handle and at the distal end of the needle.In addition the luer of the aspiration port was cracked.Functional analysis revealed that the needle was difficult to extend and retract.The complaint was confirmed.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary endobronchial ultrasound transbronchial aspiration needle was used in the airway during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2017.According to the complainant, during the procedure the luer of the aspiration port cracked while connecting the syringe.The procedure was completed with another expect pulmonary endobronchial ultrasound transbronchial aspiration needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.The investigation found the distal end of the needle was bent, this is now deemed an mdr reportable event.

Brand Name
EXPECT PULMONARY OLYMPUS 25GA
Common Device Name
ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6684870
Report Number3005099803-2017-01996
Device Sequence Number46310
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public(01)08714729861416(17)20200229(10)20348100
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/29/2020
Device Model NumberM00558250
Device Catalogue Number5825
Device Lot Number20348100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2017
Initial Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1